Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 11, NWS Caribou, ME

July 6, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 6, 2019, 5:57 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 7, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2019, 5:57 PM EDT (21:57 UTC)
In effect from
Jul 7, 2019, 8:00 AM EDT
Expired
Jul 7, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WHUS41 KCAR 062157
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
557 PM EDT Sat Jul 6 2019

MEZ029-030-070600-
/O.NEW.KCAR.BH.S.0011.190707T1200Z-190708T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
557 PM EDT Sat Jul 6 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Sunday morning through
Sunday evening.

* TIMING...From Sunday morning through Sunday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park.

* Beach Hazard...The warm air temperatures in the upper 60s to mid
  70s may cause people to underestimate the dangers of the cold
  water temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

CB
1 follow-up statement
798 
WHUS41 KCAR 070718
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
318 AM EDT Sun Jul 7 2019

MEZ029-030-080000-
/O.CON.KCAR.BH.S.0011.190707T1200Z-190708T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
318 AM EDT Sun Jul 7 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park.

* Beach Hazard...The warm air temperatures in the lower 70s to 
  mid 70s may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the low 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 5:01 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 6, 5:01 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
501 PM EDT Sat Jul 6 2019

.SYNOPSIS...
A cold front moves offshore tonight. High pressure builds in
tonight through Monday. Another front moves across the area
Monday night with high pressure building in through Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
500 pm update...
Cold front is now south of the Bangor area with Severe
Thunderstorm Watch 494 cancelled for all but Hancock and
Washington counties. Still looking at the potential for strong
wind gusts with convection mvg twd the coast along with
torrential downpours. Only chg was to drop watch with this
update.

Prev discussion blo...
Convection conts thru the aftn ovr interior Downeast bfr cdfnt
pushes offshore around 00z. Drier dwpts hv mvd into sxns of the
North Woods and the St. John Vly with lwr 60 dwpts not too far
bhnd in Quebec. Expect that drier dwpts wl begin to mv thru
entire CWA after 02z tonight. 40F degree dewpoints wl be common
acrs the far north with lwr 50s ovr Downeast areas by morning.
This wl lead to a much more pleasant night ovr the entire area
with mins dropping into the 50s. Highs on Sun lkly to rmn in the
70s under sunny skies tomorrow. Nw winds will be gusty acrs the
north in the aftn.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The short term will begin cool and dry Sun ngt as a
ridge of sfc hi pres prevails across the FA. Decent radiational
cooling spcly the latter half of the ngt will allow low temps to
drop into the 40s ovr wind protected broad rvr vlys. Temps should
recover nicely durg the day on Mon across the Rgn with a WSW sfc
wind. However, a s/wv rotating arnd a mid lvl vortex ovr Labrador
will bring some cldnss alg with sct shwrs and isold tstms to the Nrn
quarter of the FA later Mon aftn into erly eve with max SBCAPEs
currently shown in the 300 to 600 J/Kg range.

Shwrs will dissipate by late eve with skies clr to ptly cldy ovrngt
Mon and ptly to msly sunny on Tue. High Temps Tue aftn will be a few
deg cooler then Mon ovr the far N with weak llvl cool advcn, but may
actually be a little warmer ovr Downeast areas with strong
compressional htg from Nwrly downsloping winds more then
compensating for any weak llvl cool advcn or this ptn of our Rgn.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
On Wed, a warm front from the west will be running up
against the slow moving mid lvl low just E of Labrador. This may
result in more in the way of cldnss ovr the NE half of the FA and
perhaps even sprinkles of rn, while the SW half has more in the way
of sunshine and warmer aftn hi temps. the warm front will then
finally cross the ME-NB border Wed ngt, allowing for a short window
of ptly sunny skies, warmer and more humid conditions rgn wide on
Thu.

A rather vigorous upper trof/low from the upper great lks will then
bring a general cvrg of shwrs with embedded isold tstms to the Rgn
Thu ngt where PoPs rise to a max of likely PoPs. Mid lvl Dry
slotting just ahead of the upper trof may allow for some sunshine by
late Fri morn/erly aftn, resulting in rapid destabilization and
possible additional shwrs and tstms mid Fri aftn into erly eve. An
additional s/wv(s) will likely keep skies unsettled with sct shwrs
going into Sat. With more in the way of cldnss Fri and Sat, hi temps
in particular will be cooler then Thu.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: FVE currently located behind cold front and will be
VFR for the next 24 hours, though likely MVFR off and on
through about 20z this afternoon. All other terminals will see
MVFR and ocnl IFR vsbys as tstms move through this afternoon. As
cold front passes expect VFR to return to all terminals this
evening. Winds will be out of the sw ahead of the cold front
before rapidly veering to the nw with frontal passage. May see
gusty nw winds immediately behind front until 00z this evening.

SHORT TO LONG TERM: Sun ngt thru Thu...all TAF sites VFR
with breezy daytime conditions Mon and Tue.

Thu ngt...Clgs/vsbys lowering to MVFR and perhaps IFR in shwrs.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below SCA levels with
thunderstorms over the waters late this afternoon and evening.
Winds will turn to the NW shortly by midnight tonight.

SHORT TO LONG TERM: No definitive hdlns xpctd, with wvs
increasing to at least 4 ft ovr the outer waters by late next
week dud to a more organized srly wind fetch. Marine fog will
also become a factor by Thu ngt as warm moist tropical air
begins to cross the cold waters of the Gulf of Maine. Kept close
to WW3 ovr the outer waters but kept closer to NWPS ovr the
inner bays/harbors and immediate coast spcly durg the later
aftn/erly eve hrs when the sea breeze circulation is strongest.
Initially, the most energetic spectral wv group will be a 9-10
sec swell-like wv pd, to be replaced by a 5 to 7 srly fetch wv
group by late next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar
Short Term...VJN
Long Term...VJN
Aviation...Farrar/VJN
Marine...Farrar/VJN
Hazardous weather outlook, Jul 6, 4:54 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
454 PM EDT Sat Jul 6 2019

MEZ001>006-010-011-015-031-072100-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-
454 PM EDT Sat Jul 6 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-029-030-032-072100-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Northern Washington-
454 PM EDT Sat Jul 6 2019

...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine and Interior DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-072100-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
454 PM EDT Sat Jul 6 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-072100-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
454 PM EDT Sat Jul 6 2019

...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 6, 3:07 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     3 W EATON               45.61N 67.87W
07/06/2019                   WASHINGTON         ME   TRAINED SPOTTER

            TREES DOWN ON ROUTE 1 FOUR MILES SOUTH OF
            DANFORTH.

&&

CB
Local storm report, Jul 6, 3:29 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     LITTLETON               46.23N 67.84W
07/06/2019                   AROOSTOOK          ME   LAW ENFORCEMENT

            LARGE TREE DOWN ON US 1. THE TREE WAS LARGE
            ENOUGH TO COMPLETELY BLOCK THE ROAD.

&&

CB
Local storm report, Jul 6, 4:23 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
423 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     HERMON                  44.81N 68.91W
07/06/2019                   PENOBSCOT          ME   LAW ENFORCEMENT

            WIRES AND TREES DOWN.

&&

CB
Local storm report, Jul 6, 4:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
427 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LINCOLN                 45.37N 68.51W
07/06/2019                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES AND WIRES DOWN. REPORTED BY PENOBSCOT
            COUNTY SHERIFF.

&&

CB
Local storm report, Jul 6, 4:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
431 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     MILLINOCKET             45.66N 68.71W
07/06/2019                   PENOBSCOT          ME   LAW ENFORCEMENT

            WIRES AND TREES DOWN IN MILLINOCKET.
            REPORTED BY PENOBSCOT COUNTY SHERIFF.

&&

CB
Special weather statement, Jul 6, 4:42 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Caribou ME
442 PM EDT Sat Jul 6 2019

MEZ017-030-062115-
Coastal Washington-Central Washington-
442 PM EDT Sat Jul 6 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...

At 441 PM EDT, a strong thunderstorm was located near Meddybemps, or
14 miles south of Calais, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Calais, Lubec, Eastport, Perry, Pembroke, Meddybemps, Baileyville,
Robbinston, Alexander, Dennysville, Charlotte, Baring, Cooper,
Marion, Edmunds and Trescott.

This includes US Highway 1 between Dennysville and Perry.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4487 6698 4484 6698 4488 6742 4509 6740
      4511 6711 4495 6702 4491 6697
TIME...MOT...LOC 2041Z 273DEG 25KT 4498 6732

Duda

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:15 PM EDTSpecial Weather StatementCAR30 min
Jul 6, 12:48 PM EDTSpecial Weather StatementCARPenobscot42 min
Jul 6, 1:13 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis62 min
Jul 6, 2:19 PM EDTSevere Thunderstorm WarningCARAroostook41 min
Jul 6, 2:22 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis38 min
Jul 6, 2:40 PM EDTSevere Thunderstorm WarningCARWashington50 min
Jul 6, 2:41 PM EDTAreal Flood AdvisoryCARAroostook, Penobscot, Washington3 hr
Jul 6, 3:09 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot, Washington51 min
Jul 6, 3:36 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Piscataquis, Washington3 hr
Jul 6, 3:39 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot, Washington66 min
Jul 6, 3:45 PM EDTSevere Thunderstorm WarningCARWashington30 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningCARWashington39 min
Jul 6, 4:42 PM EDTSpecial Weather StatementCARWashington33 min
Jul 6, 5:02 PM EDTSpecial Marine WarningCAR88 min
Jul 6, 5:06 PM EDTAreal Flood AdvisoryCARHancock, Penobscot3 hr
Jul 6, 5:22 PM EDTAreal Flood AdvisoryCARWashington3 hr

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.